Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 109, NWS Albany, NY

July 31, 20145 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 31, 2014, 12:05 PM EDT for 5 counties in New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2014, 12:05 PM EDT (16:05 UTC)
Expired
Jul 31, 2014, 1:00 PM EDT
In force
55 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Fulton County, NY, Montgomery County, NY, Saratoga County, NY, Schenectady County, NY, Warren County, NY

The radar

The Albany radar (KENX), 57 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 9:10 AM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 31, 9:10 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
910 AM EDT THU JUL 31 2014

.SYNOPSIS...
A DISTURBANCE ROTATING AROUND AN UPPER LEVEL LOW OVER
SOUTHERN CANADA WILL SET OFF SOME SHOWERS AND THUNDERSTORMS
TODAY...SOME OF WHICH MAY BE STRONG TO SEVERE. THE THREAT FOR
SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE NEXT FEW DAYS DUE
TO THE NEARBY UPPER LEVEL LOW AND A STALLED FRONTAL BOUNDARY OFF THE
EASTERN SEABOARD...WITH INCREASINGLY WARMER AND MORE HUMID
CONDITIONS RETURNING TO THE REGION THROUGH THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 910 AM EDT...SCATTERED SHOWERS HAVE DEVELOPED JUST TO THE EAST
OF SOUTH OF ALBANY. MEANWHILE...A LINE OF THUNDERSTORMS WAS
APPROACHING HERKIMER COUNTY.

UPDATE INCLUDED TWEAKING NEAR TERM TRENDS...MORE SCATTERED SHOWERS
FASTER CD AND SOUTHEAST. OTHERWISE TIMING OF THE MORE SIGNIFICANT
CONVECTION LOOKS GOOD. NO CHANGES TO HIGH TEMPERATURES TODAY.

A LINE OF MORE SIGNIFICANT SHOWERS AND THUNDERSTORMS WAS ABOUT TO
ENTER HERKIMER COUNTY. THIS LINE LOOKS TO TRACK EAST AND COULD
STRENGTHEN WITH TIME. OUR NEW ALY RAOB INDICATED INSTABILITY ALREADY
IS ABOUT 400 J/KG WITH WITH A 0-3KM BULK SHEAR ALREADY 35KTS.
EARLIER PARAMETERS LOOK GOOD AND THE POTENTIAL FOR SEVERE WEATHER IS
THERE...MAINLY NORTH OF THE CAPITAL REGION.

CLOSED OFF UPPER LEVEL LOW IS SITUATED NEAR JAMES BAY OVER EASTERN
ONTARIO. THIS UPPER LEVEL LOW IS BASICALLY EXPECTED TO SIT AND SPIN
THROUGH THE DAY TODAY...WITH A VORTICITY MAX SWINGING AROUND THE
BASE OF THE LOW TOWARDS THE NORTHEASTERN US. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO CONTINUE WORKING THROUGH OUR REGION
THROUGH MORNING WEST OF THE HUDSON VALLEY...MIDDAY CAPITAL REGION
AND NORTHEAST...AND INTO THE AFTERNOON TO THE EAST OF THE HUDSON
VALLEY.

IN ADDITION TO 500 HPA TEMPS BEING VERY COLD FOR LATE JULY /AROUND
-16 DEGREES C/...THERE WILL BE DECENT MID LEVEL LAPSE RATES OF 6
TO 6.5 DEGREES C PER KM...AND 0-6 KM BULK SHEAR OF AROUND 40 KTS.
EVEN THOUGH TD WILL GENERALLY BE IN THE 50S...ENOUGH INSTABILITY
WILL BE PRESENT...WITH CAPE VALUES UP TO J PER KG. OUR LOCAL
HIRESWRF AND THE 3KM HRRR SHOW CELLULAR STORMS MOVING QUICKLY ACROSS
THE AREA BETWEEN THE LATE MORNING AND EARLY EVENING HOURS. WITH THE
COOL TEMPS ALOFT...LARGE HAIL AROUND 1 INCH IN DIAMETER WILL BE THE
BIGGEST THREAT WITH ANY STORM...ALTHOUGH SOME BOWING SEGMENTS COULD
ALLOW FOR GUSTY WINDS WITHIN THE STRONGEST STORMS AS WELL. THE
HIGHER THREAT MAY BE ACROSS NORTHERN PARTS OF THE AREA
/CLOSER TOWARDS THE UPPER LOW/ BUT WE CAN/T RULE OUT A STRONG TO
SEVERE STORM ACROSS THE ENTIRE AREA. WE WILL INCLUDE ENHANCED
WORDING IN OUR GRIDS...AND CONTINUE TO MONITOR RADAR TRENDS
THROUGH THE DAY.

MAX TEMPS WILL CONTINUE TO BELOW NORMAL FOR LATE JULY...THANKS TO
THE COOL TEMPS ALOFT AND PROXIMITY OF THE UPPER LEVEL LOW...AS
WELL AS THE CLOUDS AND POSSIBLE RAINFALL. MAX TEMPS LOOK TO MAINLY
BE IN THE 70S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THE SHORTWAVE RESPONSIBLE FOR THE SHOWERS/THUNDERSTORMS WILL MOVE
NORTHEAST OF THE AREA TONIGHT...ENDING THE THREAT FOR PRECIP...AS
THE WHOLE UPPER LEVEL LOW WOBBLES TOWARDS WESTERN QUEBEC. AS A
RESULT...MAINLY DRY WEATHER IS EXPECTED TONIGHT...WITH COOL LOWS
IN THE 40S AND 50S.

DURING THE DAY FRIDAY...THE UPPER LEVEL LOW WILL START TO WEAKEN
AND MOVE NORTHEAST ACROSS QUEBEC. HOWEVER...A LARGE SCALE TROUGH
WILL CONTINUE TO BE SITUATED OVER THE AREA...AS A TROUGH AXIS DIGS
ACROSS THE GREAT LAKES/OHIO VALLEY...AND RIDGING STRENGTHENS OVER THE
WESTERN ATLANTIC. THIS WILL ALLOW FOR A BROAD S-SW FLOW OVER OUR
AREA...WHICH WILL START TO RETURN MOISTURE TO THE AREA.
MEANWHILE...THIS SET UP WILL HELP ESTABLISH A STATIONARY BOUNDARY
RIGHT ALONG THE EASTERN SEABOARD...WHICH WILL HELP FOCUS SOME
SHOWERS AND THUNDERSTORMS FOR FRI AFTN INTO FRI NIGHT. THESE WILL
MAINLY AFFECT SOUTHERN AND EASTERN PARTS OF THE AREA. MAX TEMPS ON
FRIDAY LOOK TO REACH THE MID 70S TO LOW 80S...AND MINS WILL MAINLY
BE IN THE MID 50S T0 LOW 60S.

THE PATTERN WILL BE RATHER STAGNANT FOR SAT/SAT NIGHT....WITH A
TROUGH AXIS JUST UPSTREAM OVER THE OHIO VALLEY...AND A STATIONARY
BOUNDARY RIGHT OFF THE COAST. SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO BE POSSIBLE...ESP DURING THE DIURNALLY FAVORED AFTN
AND EVENING HOURS. IT WILL START TO BE NOTICEABLY MORE HUMID WITH
DEWPOINTS RETURNING INTO THE 60S FOR MOST AREAS. TEMPS WILL BE
SIMILAR TO FRIDAY...WITH HIGHS NEAR 80 AND LOWS GENERALLY IN THE
MID 50S TO MID 60S.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
GUIDANCE IS IN GOOD AGREEMENT THAT THE AMPLIFIED LONGWAVE PATTERN
WILL CONTINUE TO WEAKEN AS WE HEAD INTO NEXT WEEK...HOWEVER THE
TROUGH WILL LINGER OVER THE REGION. AT THE SURFACE...THE NEARLY
STATIONARY BOUNDARY ALONG THE EAST COAST WILL GRADUALLY DISSIPATE AS
WE HEAD INTO NEXT WEEK. IN THE MEANTIME...NORTHERN STREAM ENERGY
MOVING ACROSS EASTERN CANADA WILL HELP PUSH AS COLD FRONTAL BOUNDARY
ACROSS THE NORTHEAST MONDAY AND MONDAY NIGHT. THERE ARE SOME
DIFFERENCES WITH THE STRENGTHEN AND TIMING BUT OVERALL OUR WEATHER
WILL REMAIN UNSETTLED AS WE CLOSE OUT THE WEEKEND AND HEAD INTO NEXT
WEEK. PRECIPITABLE WATER VALUES AND DEW POINTS WILL RISE AHEAD OF
THE APPROACHING COLD FRONT SO SOME HEAVY DOWNPOURS ARE EXPECTED.
WITH PASSAGE OF THE COLD FRONT A LESS HUMID AIRMASS WILL BE USHERED
BACK INTO THE REGION WITH WEAK HIGH PRESSURE BUILDING IN AT THE
SURFACE FOR MID WEEK.

TEMPERATURES TO START OUT AUGUST ARE ANTICIPATED TO SEASONABLY WARM
WITH HIGHS GENERALLY IN THE MID 70S TO LOWER 80S AND LOWS IN THE MID
50S TO LOWER 60S. THE COOLEST DAY SHOULD BE SUNDAY DUE TO EXTENSIVE
CLOUD COVER.

&&

.AVIATION /13Z THURSDAY THROUGH MONDAY/...
     THUNDERSTORMS LIKELY TO IMPACT THE KALB/KGFL/KPSF TAFS MIDDAY...

A POTENT SHORT WAVE IS ROTATING ABOUT THE UPPER LOW OVER EASTERN
CANADA AND WILL MOVE OVER THE REGION TODAY ALONG WITH ITS ASSOCIATED
COLD POOL EXTENDING SOUTHWARD INTO THE LOCAL AREA.

A ROUND OF SHOWERS AND THUNDERSTORMS WILL LIKELY ACCOMPANY THESE
FEATURES AS THEY APPROACH LATER THIS MORNING AND MOVE OVER THE
REGION THIS AFTERNOON. THUNDERSTORMS COULD CONTAIN SMALL HAIL AND
GUSTY WINDS...AND THERE IS A SLIGHT CHANCE THEY COULD BECOME BRIEFLY
SEVERE.

WE HAVE ADDRESSED THREAT FOR CONVECTION WITH TEMPO GROUPS GENERALLY
18Z TO 20Z IN THE KGFL...KALB AND KPSF TAFS. THIS IS WHEN THE HRRR
INDICATED THE BEST CHANCE FOR THESE TO TAKE PLACE. (AT 1130Z...THE
HRRR WAS VERY NICELY CAPTURING THE CONVECTION ALREADY NOTED ON
RADAR).

AT KPOU HAVE USED VCSH WHERE LIKELIHOOD FOR CONVECTION IS LESS
LIKELY...MORE IN THE 30-49 PERCENT RANGE.

OVERALL VFR CONDITIONS SHOULD DOMINATE THROUGH THE DAY. THE EXCEPTION
WILL BE MVFR CONDITIONS WITH ANY STORMS. IFR CONDITIONS WILL BE
POSSIBLE WITH CONVECTION...HOWEVER IT SHOULD BE BRIEF AND HAS NOT
BEEN INCLUDED IN TAFS. THREAT FOR CONVECTION SHOULD END BY LATE THIS
AFTERNOON/ EARLY THIS EVENINGS AS SHORT WAVE MOVES OFF OUR
NORTHEAST.

WITH A WET GROUND...A CLEARING SKY AND LIGHT WIND...RADIATIONAL FOG
IS EXPECTED TO DEVELOP OVERNIGHT WITH IFR CONDITIONS ANTICIPATED TO
DEVELOP AT KPSF AND KGFL LATE.

SOUTHERLY FLOW TODAY AT 5 TO 10 KNOTS WITH WINDS DIMINISHING THIS
EVENING. WINDS IN THE VICINITY OF THUNDERSTORMS COULD GUST UP TO
30KTS OR BETTER...GENERALLY FROM WSW DIRECTION.

OUTLOOK...
FRI NIGHT-MON: MODERATE OPERATIONAL IMPACT. CHANCE OF MAINLY PM
SHRA...TSRA.

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...WITH THE GREATEST
THREAT BETWEEN THE LATE MORNING HOURS AND EARLY EVENING HOURS.
THIS WILL BRING A WETTING RAINFALL TO SOME LOCATIONS...ESP
NORTHERN PARTS OF THE AREA. RH VALUES WILL ONLY FALL TO AROUND 50
PERCENT THIS AFTERNOON DUE TO THE CLOUDS AND POSSIBLE PRECIP WITH
S-SW WINDS OF 5-10 MPH.

RH VALUES WILL RETURN TO NEARLY 100 PERCENT TONIGHT WITH LIGHT TO
CALM WINDS AND DEW FORMATION. RH VALUES WILL ONLY FALL TO AROUND
50 PERCENT ON FRI AFTN...WITH SOME MORE RAIN SHOWERS OR
THUNDERSTORMS POSSIBLE...MAINLY FOR SOUTHERN PARTS OF THE AREA.

&&

.HYDROLOGY...
SOME SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY THANKS TO AN
UPPER LEVEL LOW SITUATED NORTH OF THE AREA. WHILE SHOWERS OR
THUNDERSTORMS MAY PRODUCE A BRIEF PERIOD OF HEAVY
RAINFALL...FLOODING IS NOT ANTICIPATED...AS THESE STORMS SHOULD BE
QUICK MOVING...AND OVERALL MOISTURE CONTENT IS NOT AS HIGH AS SOME
PREVIOUS TSTM EVENTS FROM EARLIER THIS SUMMER. THESE STORMS MAY BE
ENOUGH TO CAUSE SOME PONDING ON ROADWAYS...BUT NO WIDESPREAD FLOOD
CONCERNS ARE ANTICIPATED.

HOWEVER...WARMER AND MORE HUMID CONDITIONS WILL BE GRADUALLY
RETURNING OVER THE NEXT FEW DAYS. WITH A CONTINUED THREAT FOR
SHOWERS AND THUNDERSTORMS...LOCALLY HEAVY DOWNPOURS COULD
OCCUR...AND MINOR FLOODING OF POOR DRAINAGE AND URBAN AREAS WILL BE
POSSIBLE IF THUNDERSTORMS REPEATEDLY PASS OVER THE SAME
LOCATIONS...ESP BY SAT AND SUNDAY...WHEN PWAT VALUES WILL BE AS HIGH
AS 1.90 INCHES OVER FAR SOUTHERN PARTS OF THE AREA.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...FRUGIS
NEAR TERM...IAA/FRUGIS/HWJIV
SHORT TERM...FRUGIS
LONG TERM...IAA
AVIATION...IAA/HWJIV
FIRE WEATHER...FRUGIS
HYDROLOGY...FRUGIS
Hazardous weather outlook, Jul 31, 4:58 AM EDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
458 AM EDT THU JUL 31 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
458 AM EDT THU JUL 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY...ESPECIALLY BETWEEN THE LATE
MORNING AND EARLY EVENING HOURS. SOME OF THE THUNDERSTORMS MAY BE
STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. THE
GREATEST THREAT FOR SEVERE STORMS WILL BE ALONG AND NORTH OF
INTERSTATE 90.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OR A SLIGHT CHANCE OF A THUNDERSTORM EACH DAY
BETWEEN FRIDAY AND TUESDAY...MAINLY DURING THE AFTERNOON AND
EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Special weather statement, Jul 31, 10:06 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1006 AM EDT THU JUL 31 2014

NYZ032-033-038>040-082-311430-
HAMILTON NY-MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
1006 AM EDT THU JUL 31 2014

...A LINE OF THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 1002 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT
LIGHTNING....WIND GUSTS TO 40 MPH AND PEA SIZED HAIL AS WELL AS A
BRIEF PERIOD OF HEAVY RAINFALL.

THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF BROWN TRACT POND CAMPGROUND TO 15 MILES WEST OF LAKE
PLEASANT TO 10 MILES NORTHWEST OF STRATFORD TO CEDARVILLE...AND
MOVING EAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
EIGHTH LAKE CAMPGROUND...BROWN TRACT POND CAMPGROUND...MOHAWK AND
HERKIMER BY 1010 AM EDT
RAQUETTE LAKE BY 1015 AM EDT
GOLDEN BEACH CAMPGROUND AND JORDANVILLE BY 1020 AM EDT
LITTLE FALLS AND DOLGEVILLE BY 1025 AM EDT
STRATFORD BY 1030 AM EDT

LAT...LON 4292 7521 4327 7489 4346 7480 4396 7493
      4411 7433 4394 7430 4392 7432 4389 7429
      4362 7423 4325 7434 4291 7452 4288 7483
      4289 7487 4287 7488 4286 7500 4290 7510
      4285 7514 4285 7521
TIME...MOT...LOC 1405Z 250DEG 30KT 4390 7479 4349 7468
          4330 7477 4293 7511

HWJIV
Special weather statement, Jul 31, 10:47 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1047 AM EDT THU JUL 31 2014

NYZ033-038>042-082-311515-
HAMILTON NY-MONTGOMERY NY-NORTHERN WARREN NY-SOUTHERN FULTON NY-
NORTHERN FULTON NY-SOUTHERN HERKIMER NY-NORTHERN SARATOGA NY-
1047 AM EDT THU JUL 31 2014

...A LINE OF THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1044 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT
LIGHTNING...WIND GUSTS TO 40 MPH...SMALL HAIL AND A PERIOD HEAVY
RAINFALL.

A THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAKE EATON
CAMPGROUND TO SPECULATOR TO WELLS TO ST. JOHNSVILLE...AND MOVING
EAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...
CANAJOHARIE...SACANDAGA CAMPGROUND...CAROGA LAKE PUBLIC CAMPGROUND
AND CAROGA LAKE BY 1055 AM EDT
EPHRATAH BY 1100 AM EDT
NORTH CREEK...JOHNSBURG...GLOVERSVILLE AND JOHNSTOWN BY 1115 AM EDT

LAT...LON 4397 7425 4392 7432 4382 7421 4383 7414
      4380 7405 4375 7405 4377 7385 4361 7382
      4342 7391 4320 7415 4301 7415 4279 7436
      4289 7491 4336 7449 4355 7440 4404 7452
      4407 7427
TIME...MOT...LOC 1446Z 262DEG 26KT 4397 7436 4356 7425
          4337 7435 4300 7468

HWJIV
Special weather statement, Jul 31, 11:09 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1109 AM EDT THU JUL 31 2014

NYZ033-039-041-042-082-311530-
HAMILTON NY-NORTHERN WARREN NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
NORTHERN SARATOGA NY-
1109 AM EDT THU JUL 31 2014

...A LINE OF LOCALLY STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1103 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND HEAVY RAINFALL.

THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST
OF NORTH CREEK TO WELLS TO 7 MILES WEST OF WELLS TO CAROGA
LAKE...AND MOVING EAST AT 15 MPH.

THUNDERSTORMS WILL BE NEAR...
CAROGA LAKE BY 1110 AM EDT
CAROGA LAKE PUBLIC CAMPGROUND AND WELLS BY 1115 AM EDT
SACANDAGA CAMPGROUND...7 MILES NORTHWEST OF MAYFIELD...8 MILES WEST
OF CRANBERRY CREEK AND 8 MILES WEST OF NORTHVILLE BY 1130 AM EDT

LAT...LON 4372 7395 4342 7395 4332 7411 4303 7420
      4312 7469 4338 7454 4348 7438 4378 7438
TIME...MOT...LOC 1504Z 281DEG 14KT 4367 7428 4346 7425
          4336 7441 4318 7451

HWJIV
Local storm report, Jul 31, 11:37 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1137 AM EDT THU JUL 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     LIGHTNING        4 NW DOLGEVILLE         43.14N  74.83W
07/31/2014                   HERKIMER           NY   PUBLIC

            LIGHTNING STRUCK TREE THAT FELL ONTO WIRES

&&

EVENT NUMBER ALY1400450

LFM
Special weather statement, Jul 31, 11:48 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1148 AM EDT THU JUL 31 2014

NYZ033-039>043-049-050-082>084-311615-
HAMILTON NY-MONTGOMERY NY-SOUTHERN WASHINGTON NY-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-EASTERN SCHENECTADY NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
1148 AM EDT THU JUL 31 2014

...A LINE OF STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
FREQUENT LIGHTNING.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SCAROON MANOR PUBLIC CAMPGROUND TO 7 MILES WEST OF WARRENSBURG
TO DAY CENTER TO CRANBERRY CREEK TO FORT JOHNSON...OR ALONG A LINE
EXTENDING FROM 18 MILES NORTH OF WARRENSBURG TO 7 MILES WEST OF
WARRENSBURG TO 17 MILES SOUTHWEST OF LAKE GEORGE VILLAGE TO 8 MILES
NORTHEAST OF GLOVERSVILLE TO AMSTERDAM...AND MOVING EAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
HAGAMAN BY 1155 AM EDT
WARRENSBURG BY NOON EDT
LAKE LUZERNE CAMPGROUND...LAKE LUZERNE-HADLEY AND GALWAY BY 1205 PM
EDT
ROGERS ROCK CAMPGROUND...LAKE GEORGE VILLAGE...HAGUE AND BOLTON
LANDING BY 1210 PM EDT
ROCK CITY FALLS BY 1215 PM EDT

LAT...LON 4377 7334 4365 7342 4359 7342 4357 7341
      4340 7350 4322 7372 4298 7380 4288 7443
      4312 7435 4331 7414 4351 7403 4377 7383
      4381 7338
TIME...MOT...LOC 1548Z 259DEG 32KT 4376 7373 4352 7391
          4332 7402 4314 7424 4298 7425
Special weather statement, Jul 31, 11:50 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1150 AM EDT THU JUL 31 2014

NYZ033-039>043-050-082>084-311615-
HAMILTON NY-MONTGOMERY NY-SOUTHERN WASHINGTON NY-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
1150 AM EDT THU JUL 31 2014

...STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...UP TO ONE HALF INCH
HAIL...FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND HEAVY
RAINFALL.

 THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SCAROON MANOR
PUBLIC CAMPGROUND TO 7 MILES WEST OF WARRENSBURG TO DAY CENTER TO
CRANBERRY CREEK TO FORT JOHNSON...AND MOVING EAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
HAGAMAN BY 1155 AM EDT
WARRENSBURG BY NOON EDT
LAKE LUZERNE CAMPGROUND...LAKE LUZERNE-HADLEY AND GALWAY BY 1205 PM
EDT
ROGERS ROCK CAMPGROUND...LAKE GEORGE VILLAGE...HAGUE AND BOLTON
LANDING BY 1210 PM EDT
ROCK CITY FALLS BY 1215 PM EDT

LAT...LON 4377 7334 4365 7342 4359 7342 4357 7341
      4340 7350 4322 7372 4298 7380 4299 7410
      4288 7443 4312 7435 4331 7414 4351 7403
      4377 7383 4381 7338
TIME...MOT...LOC 1549Z 259DEG 32KT 4376 7372 4353 7390
          4333 7401 4314 7422 4298 7424

HWJIV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 10:06 AM EDTSpecial Weather StatementALYFulton, Hamilton24 min
Jul 31, 10:47 AM EDTSpecial Weather StatementALYFulton, Montgomery28 min
Jul 31, 11:09 AM EDTSpecial Weather StatementALYFulton21 min
Jul 31, 11:48 AM EDTSpecial Weather StatementALYSaratoga, Warren27 min
Jul 31, 11:50 AM EDTSpecial Weather StatementALYSaratoga, Warren25 min
Jul 31, 1:03 PM EDTSpecial Weather StatementALYSaratoga27 min
Jul 31, 1:16 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington59 min
Jul 31, 2:21 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington54 min
Jul 31, 2:51 PM EDTSpecial Weather StatementALYFulton54 min
Jul 31, 4:04 PM EDTSpecial Weather StatementALYRensselaer26 min
Jul 31, 4:22 PM EDTSpecial Weather StatementALYRensselaer23 min
Jul 31, 4:47 PM EDTSpecial Weather StatementALYRensselaer43 min
Jul 31, 5:19 PM EDTAreal Flood AdvisoryALYRensselaer3 hr
Jul 31, 2:23 PM EDTSpecial Weather StatementALYBennington37 min
Jul 31, 3:04 PM EDTSpecial Weather StatementALYWindham26 min
Jul 31, 5:07 PM EDTSpecial Weather StatementALYWindham23 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.